Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 229, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Sep 13, 2015, 10:06 PM CDT for Lipscomb County, Ochiltree County, Texas; Beaver County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2015, 10:06 PM CDT (03:06 UTC)
- Expired
- Sep 13, 2015, 10:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 70.0 mph
Counties Beaver County, OK, Lipscomb County, TX, Ochiltree County, TX
The radar
The Dodge City radar (KDDC), 155 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1068 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 2516 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 5:14 PM CDT, 4 hours 52 minutes earlier.
Area forecast discussion, Sep 13, 5:14 PM CDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 514 PM CDT SUN SEP 13 2015 .AVIATION... /FOR THE 00Z TAFS/ PRIMARY CONCERN IS THUNDERSTORMS IN/NEAR KDHT. KGUY WILL SEE INCREASING CHANCES THROUGH THE EVENING AS STORMS OVER CIMARRON COUNTY EXPAND AND INTENSIFY AS THEY SLOWLY MOVE EAST. CHANCES AT KAMA ARE LOWER BUT WE CONTINUE TO MONITOR EXPANDING CUMULUS FIELD ACROSS THE WESTERN AND SOUTHERN TEXAS PANHANDLE. WINDS WILL BE ERRATIC AND GUSTY NEAR STORMS. OUTSIDE OF STORMS VFR CONDITIONS ARE EXPECTED. SOUTH WINDS AT 15 TO 25 MPH WILL PREVAIL OVERNIGHT THROUGH EARLY TOMORROW. BRB && .PREV DISCUSSION... /ISSUED 219 PM CDT SUN SEP 13 2015/ DISCUSSION... LOW LEVEL MOISTURE HAS INCREASED TODAY. MID LEVEL INSTABILITY IS EVIDENT OUTSIDE THE WEST WINDOW AS A FEW ACCAS CLOUDS MOVE ACROSS. STILL THINK WE MAY SEE SOME ISOLATED SHOWERS AND THUNDERSTORMS THIS AFTERNOON...THEN THE ACTIVITY SHOULD MOVE EAST INTO THE CENTRAL AND EASTERN CWA TONIGHT AS THE LOW LEVEL JET PROVIDES ADDED SUPPORT. UPPER LEVEL RIDGE OF HIGH PRESSURE WILL SET UP SHOP FROM NORTHERN MEXICO NORTHEAST INTO THE NORTHEAST U.S. FOR MUCH OF THIS WEEK. HOWEVER...A WEAK UPPER LEVEL SHORT WAVE TROUGH IS EXPECTED TO GRAZE THE NORTHERN CWA ON TUESDAY. THE LIFT FROM THE SHORT WAVE ALONG WITH THE MOISTURE MAY BE ENOUGH TO SET OFF A FEW SHOWERS AND THUNDERSTORMS ACROSS THE NORTHERN CWA TUESDAY AND TUESDAY NIGHT...SO HAVE ADDED A SLIGHT CHANCE THERE. BY FRIDAY...THE UPPER LEVEL RIDGE WILL BREAK DOWN ENOUGH TO ALLOW A STRONGER UPPER LEVEL SHORT WAVE TO MOVE ACROSS THE CENTRAL PLAINS. THIS SHORT WAVE WILL HELP TO DRAG A COLD FRONT ACROSS THE AREA WHICH MAY PROVIDE A STAGE FOR SHOWER AND THUNDERSTORM DEVELOPMENT. SHOWERS AND THUNDERSTORMS WILL ALSO BE POSSIBLE ON SATURDAY IN THE POST FRONTAL UPSLOPE AIR MASS. HOWEVER...THE MODELS DIFFER ON JUST HOW WIDESPREAD THE COVERAGE MAY BE. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 17/11
Hazardous weather outlook, Sep 13, 3:27 PM CDT, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 327 PM CDT SUN SEP 13 2015 OKZ001>003-TXZ001>020-140830- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 327 PM CDT SUN SEP 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE OKLAHOMA AND TEXAS PANHANDLES. A FEW STORMS WILL HAVE THE POTENTIAL TO BECOME STRONG TO MARGINALLY SEVERE...WITH WIND GUSTS TO AROUND 60 MPH AND HAIL UP TO THE SIZE OF QUARTERS THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS OF THE OKLAHOMA AND TEXAS PANHANDLES TUESDAY AND AGAIN FRIDAY THROUGH SATURDAY. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS AND BRIEF HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Sep 13, 4:07 PM CDT, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 407 PM CDT SUN SEP 13 2015 OKZ001-132130- CIMARRON OK- 407 PM CDT SUN SEP 13 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CIMARRON COUNTY UNTIL 430 PM CDT... AT 406 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER BLACK MESA PARK...OR 23 MILES NORTHWEST OF BOISE CITY...MOVING EAST AT 20 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BLACK MESA PARK AND KENTON. LAT...LON 3696 10268 3674 10274 3680 10300 3694 10300 TIME...MOT...LOC 2106Z 273DEG 15KT 3687 10291 BRB
Special weather statement, Sep 13, 4:49 PM CDT, 5 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
449 PM CDT SUN SEP 13 2015
OKZ001-132215-
CIMARRON OK-
449 PM CDT SUN SEP 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CIMARRON COUNTY UNTIL 515
PM CDT...
AT 448 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BLACK MESA PARK TO 7
MILES NORTH OF FELT...AND MOVING EAST AT 15 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BOISE CITY AND BLACK MESA PARK.
LAT...LON 3699 10259 3689 10253 3664 10245 3657 10252
3657 10277 3700 10295
TIME...MOT...LOC 2148Z 261DEG 13KT 3688 10288 3668 10275
BRBSpecial weather statement, Sep 13, 5:20 PM CDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
520 PM CDT SUN SEP 13 2015
OKZ001-132245-
CIMARRON OK-
520 PM CDT SUN SEP 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CIMARRON COUNTY UNTIL 545
PM CDT...
AT 518 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF
BLACK MESA PARK TO JUST WEST OF BOISE CITY...AND MOVING EAST AT 20
MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS. THE
STRONGEST WINDS ARE EXPECTED ALONG HIGHWAY 287 NORTH OF BOISE CITY.
LOCATIONS IMPACTED INCLUDE...
BOISE CITY.
LAT...LON 3699 10235 3682 10230 3657 10234 3664 10264
3695 10278 3700 10263
TIME...MOT...LOC 2218Z 266DEG 21KT 3692 10267 3671 10259
BRBSpecial weather statement, Sep 13, 7:47 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 747 PM CDT SUN SEP 13 2015 OKZ002-140115- TEXAS OK- 747 PM CDT SUN SEP 13 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL TEXAS COUNTY UNTIL 815 PM CDT... AT 746 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM JUST SOUTHWEST OF GOODWELL...OR 15 MILES SOUTHWEST OF GUYMON...MOVING EAST AT 20 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HIGHWAY 54 BETWEEN GUYMON AND TEXHOMA...INCLUDING GOODWELL. LAT...LON 3650 10149 3650 10177 3662 10177 3668 10152 TIME...MOT...LOC 0046Z 272DEG 19KT 3655 10169 BRB
Special weather statement, Sep 13, 9:48 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 948 PM CDT SUN SEP 13 2015 TXZ002-140315- SHERMAN TX- 948 PM CDT SUN SEP 13 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHERMAN COUNTY UNTIL 1015 PM CDT... AT 948 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TEXHOMA...OR 18 MILES EAST OF STRATFORD...MOVING EAST AT 20 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TEXHOMA. LAT...LON 3631 10162 3633 10178 3650 10185 3650 10163 TIME...MOT...LOC 0248Z 268DEG 17KT 3643 10177 BRB
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 9:48 PM CDT | Special Weather Statement | AMA | Sherman | 27 min |
| Sep 13, 10:17 PM CDT | Special Weather Statement | AMA | Hansford | 28 min |
| Sep 13, 10:43 PM CDT | Special Weather Statement | AMA | Ochiltree | 32 min |
| Sep 13, 11:16 PM CDT | Special Weather Statement | AMA | Ochiltree | 29 min |
| Sep 13, 11:45 PM CDT | Special Weather Statement | AMA | Lipscomb, Ochiltree | 45 min |
| Sep 14, 4:38 PM CDT | Special Weather Statement | AMA | Armstrong | 67 min |
| Sep 13, 7:47 PM CDT | Special Weather Statement | AMA | Texas | 28 min |
| Sep 13, 10:46 PM CDT | Special Weather Statement | AMA | Beaver | 29 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.